Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online
Ask a Urologist   »  

Severe bloating and swelling of stomach. HCG is negative. Why do I have trouble with urinary incontinence?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
I have servere abdominal swelling/bloating and i look 26 weeks pregnant but hcg is neg, i also have trouble with urinary incontinence.
Posted Tue, 22 May 2012 in Urinary and Bladder Problems
Answered by Dr. Aparna Kohli 29 minutes later

Thanks for writing in.

I do not think the urinary incontinence and the swelling in your abdomen is related. Bloating in women can be related to lactose intolerance, gluten intolerance and lack of exercise. This would imply that you are intolerant of certain foods or not able to digest your food well.
However, we would need to rule out an abdominal swelling as well. As far as the swelling in the abdomen is concerned, it could be due to fat, fluid or stools. In obese people, fat could be a cause. Fluid accumulation in the abdomen can occur due to several reasons and needs to be confirmed by a physical examination and an ultrasound of the abdomen. Lastly, constipation can lead to impacted stools.
For this, I would suggest the following:
a. Try and avoid all dairy products for 1-2 weeks. Note the difference
b. Restrict the amount of gluten you are taking. Sources of gluten include wheat, rice and breads
c. Exercise for about 50 minutes daily. You can walk/jog or do whatever you like
Try these measures for 1-2 weeks. Also, I would like you to see a physician for an examination and for an ultrasound of the abdomen.

As far as the urinary incontinence is concerned, it could be related to a prolapse or a uterus, the bladder and the rectum weaken causing them to move downwards. This leads to urinary incontinence and in some cases, fecal incontinence as well. I would request you to answer the following questions so that I can help you better:
a. Since how long do you have the incontinence?
b. Do you have incontinence of stools as well?
c. Do you have any other symptoms like burning while urination or frequency of urination?
Awaiting your reply
Above answer was peer-reviewed by
Follow-up: Severe bloating and swelling of stomach. HCG is negative. Why do I have trouble with urinary incontinence? 31 minutes later
i have incontinece for a nearly a year. No stools incontinence and no other urinary symptoms. I had a pelvic scan which was clear, i also tried detrusitol which had no benefits
Answered by Dr. Aparna Kohli 39 minutes later

Thanks for writing back.
The incontinence could be related to prolapse. I do not expect detrusitol to produce any benefit in this condition. Prolapse is commonly seen in women who have multiple child births.
However, it could also be related to stress incontinence if it is associated with only coughing, sneezing or laughing.
In both these conditions, the pelvic floor which is made of muscles becomes weak due to which there is incontinence.
I would suggest you keep a record of what precipitates the incontinence and the amount of fluid you are consuming.
In both these cases, I would suggest you see a gynaecologist. A simple examination would be able to distinguish these conditions.
Treatment can then begin depending upon the identified cause.
Hope this helps. I will be available for follow ups.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor